From time to time I've joked with my husband that I'm as bad as the animals when it comes to shedding hair. Hair dressers can't seem to agree on whether or not my hair is thick or thin. At least it has always covered my skull fairly well.
Since January I've noticed that I seem to shed more. And when I run my fingers through my hair in the shower, they seem to come away with clumps of loose hair. I'm not going bald - at least not yet, but I do seem to pulling quite a bit out of the drain. I've been a little concerned.
Then, a few days ago, I read a story in a Cup of Comfort for Breast Cancer Survivors about a woman who was not going through chemo but had thinning hair due to the Tamoxifen! I thought I had researched all the potential side effects. Thinning hair or actual hair loss is a rare side effect of Tamoxifen. It's not too bad at the moment. And at least I know why so much is ending up in the shower drain.
Of course Tony said not to worry. I can always shave my head and get a wig - maybe multiple ones of different colors. We'll see what the doctor says in July when I meet with the medical oncologist to discuss how the Tamoxifen is impacting my body.
In the mean time - I'm hoping to hear the results from the genetics test by next Friday. I'm trying not to think about it too much, but I'm a worry wart. And so it does creep into my thoughts now and again. But there's nothing to do until I do get the results, so I'm trying to concentrate on getting ready for the end of school instead.